Alert archive / Kentucky / River Flood Advisories in 2021
River Flood Advisory 27, NWS Jackson, KY
NWS Jackson, KY issued this river flood advisory at Mar 4, 2021, 6:31 AM EST for Whitley County, Kentucky. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2021, 6:31 AM EST (11:31 UTC)
- Expired
- Mar 5, 2021, 4:00 AM EST
- In force
- 21 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
County Whitley County, KY
The radar
The Knoxville radar (KMRX), 102 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cumberland River at Williamsburg (WLBK2).
- Action stage
- 17 ft
- Minor stage
- 21 ft
- Moderate stage
- 27.5 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03404000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
120
WGUS83 KJKL 041131 RRA
FLSJKL
Flood Advisory
National Weather Service Jackson KY
631 AM EST Thu Mar 4 2021
...The National Weather Service in Jackson has issued a Flood
Advisory for the following rivers in Kentucky...
Cumberland River at Williamsburg affecting Whitley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued by 11 am.
&&
KYC235-042345-
/O.NEW.KJKL.FL.Y.0027.210304T1131Z-210305T1800Z/
/WLBK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
631 AM EST Thu Mar 4 2021
The National Weather Service in Jackson has issued a
* Flood Advisory for
the Cumberland River at Williamsburg.
* From this morning to Friday afternoon.
* At 6:00 AM EST Thursday the stage was 21.0 feet.
* Action stage is 17.0 feet.
* Flood stage is 21.0 feet.
* Forecast...The river will continue to fall.
* Impact...At 21.0 feet, Flooding threatens low lying roads and
structures.
&&
LAT...LON 3670 8407 3672 8437 3697 8443 3697 8429
3681 8426 3679 8407
$$
KAS3 follow-up statements
919
WGUS83 KJKL 041537
FLSJKL
Flood Advisory
National Weather Service Jackson KY
1037 AM EST Thu Mar 4 2021
...The Flood Advisory continues for the following rivers in
Kentucky...
Cumberland River at Williamsburg affecting Whitley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued by 7 PM.
&&
KYC235-050345-
/O.CON.KJKL.FL.Y.0027.000000T0000Z-210305T1800Z/
/WLBK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1037 AM EST Thu Mar 4 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Cumberland River at Williamsburg.
* Until Friday afternoon.
* At 10:00 AM EST Thursday the stage was 20.5 feet.
* Action stage is 17.0 feet.
* Flood stage is 21.0 feet.
* Forecast...The river is falling but will continue to run high into
tonight.
* Impact...At 21.0 feet, Flooding threatens low lying roads and
structures.
&&
LAT...LON 3670 8407 3672 8437 3697 8443 3697 8429
3681 8426 3679 8407
$$
GEERTSON284
WGUS83 KJKL 042358
FLSJKL
Flood Advisory
National Weather Service Jackson KY
658 PM EST Thu Mar 4 2021
...The Flood Advisory continues for the following rivers in
Kentucky...
Cumberland River at Williamsburg affecting Whitley County.
For the Cumberland River...including Williamsburg...elevated river
levels are forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued 7 AM Friday.
&&
KYC235-051200-
/O.CON.KJKL.FL.Y.0027.000000T0000Z-210305T1800Z/
/WLBK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
658 PM EST Thu Mar 4 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Cumberland River at Williamsburg.
* Until Friday afternoon.
* At 6:00 PM EST Thursday the stage was 19.1 feet.
* Action stage is 17.0 feet.
* Flood stage is 21.0 feet.
* Forecast...The river is falling but will continue to run high
through early Friday morning.
* Impact...At 21.0 feet, Flooding threatens low lying roads and
structures.
&&
LAT...LON 3670 8407 3672 8437 3697 8443 3697 8429
3681 8426 3679 8407
$$
HAS327
WGUS83 KJKL 050900
FLSJKL
Flood Advisory
National Weather Service Jackson KY
400 AM EST Fri Mar 5 2021
...The Flood Advisory is cancelled for the following rivers in
Kentucky...
Cumberland River at Williamsburg affecting Whitley County.
KYC235-051000-
/O.CAN.KJKL.FL.Y.0027.000000T0000Z-210305T0900Z/
/WLBK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
400 AM EST Fri Mar 5 2021
...The Flood Advisory for the Cumberland River at Williamsburg has
been cancelled...
The Flood Advisory is cancelled for
the Cumberland River at Williamsburg.
* At 3:00 AM EST Friday the stage was 16.8 feet.
* Flood stage is 21.0 feet.
* Forecast...The river will continue to fall through the weekend.
&&
LAT...LON 3670 8407 3672 8437 3697 8443 3697 8429
3681 8426 3679 8407
$$
GREIFWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this river flood advisory went out at Mar 4, 6:24 AM EST, 7 minutes earlier.
Area forecast discussion, Mar 4, 6:24 AM EST, 7 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 624 AM EST Thu Mar 4 2021 .UPDATE... Issued at 623 AM EST THU MAR 4 2021 All is quiet this morning and will let the forecast ride. && .SHORT TERM...(Today through Friday) Issued at 336 AM EST THU MAR 4 2021 A back door cold front will push across the area this morning with cold advection expected through the day today. Despite the lack of cloud cover and precipitation, the cold air advection will keep temperatures a bit cooler today. With high pressure nosing into the area tonight and winds dying off, we should see a cold night with temperatures down into the 20s in most places. The cooler weather will stick around on Friday with highs only in the 40s. However, dry weather will hold through the period. .LONG TERM...(Friday night through Wednesday) Issued at 336 AM EST THU MAR 4 2021 Once again there will be a precip free long term forecast period. It will start with a large upper level trough over the eastern CONUS, and an upstream ridge just to the west of it. A shortwave trough embedded in the larger scale flow will be passing to our south at the start of the period, but it still looks like we will avoid impacts from it. Our flow aloft will be from the west northwest through the weekend, with surface high pressure slowly moving over the region as its center travels from the upper Mississippi Valley Friday night to a position of the Carolinas coast by Tuesday night and Wednesday. As the surface high slips to our southeast, the upper level trough will be departing eastward and a somewhat flattened upper level ridge will be passing over and making its way to the East Coast by the end of the period. Rising geopotential heights and a return of southerly low level flow will bring a warming trend. However, moisture will be slower to return, and will not show a substantial increase at lower levels until Wednesday ahead of a cold front. Any eventual precip with the front is expected to come beyond the time frame of this forecast. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) ISSUED AT 623 AM EST THU MAR 4 2021 VFR conditions and light winds will be seen through the period. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...KAS SHORT TERM...KAS LONG TERM...HAL AVIATION...KAS
Hazardous weather outlook, Mar 4, 2:55 AM EST, 3 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 255 AM EST Thu Mar 4 2021 KYZ044-050>052-059-060-068-069-079-080-083-086>088-104-106>110- 112>120-051100- Fleming-Montgomery-Bath-Rowan-Powell-Menifee-Rockcastle-Jackson- Pulaski-Laurel-Wayne-Knox-Bell-Harlan-Elliott-Morgan-Johnson- Wolfe-Magoffin-Floyd-Breathitt-Knott-Owsley-Perry-Clay-Leslie- Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 255 AM EST Thu Mar 4 2021 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. KYZ058-084-085-111-051100- Estill-McCreary-Whitley-Lee- Including the cities of Irvine, Ravenna, Stearns, Whitley City, Corbin, Williamsburg, and Beattyville 255 AM EST Thu Mar 4 2021 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Today and Tonight. Portions of the Kentucky and Cumberland rivers will remain in flood stage or run high through tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. KAS/HAL
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 1:17 AM EST | River Flood Advisory | JKL | Lee | 15 hr |
Nearby
River Flood Advisories in Kentucky, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.